Alert archive / Missouri / Red Flag Warnings in 2015
Red Flag Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Mar 17, 2015, 11:06 AM CDT for 22 counties in Missouri; 4 counties in Kansas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2015, 11:06 AM CDT (16:06 UTC)
- Expired
- Mar 17, 2015, 6:58 PM CDT
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
All 26 counties
Atchison County, KS, Doniphan County, KS, Leavenworth County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 4.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
651 WWUS83 KEAX 171606 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1106 AM CDT TUE MAR 17 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM TODAY... .EARLY AFTERNOON RELATIVE HUMIDITY WILL DROP INTO THE 20 TO 25 PERCENT RANGE ACROSS ALL OF NORTHEAST KANSAS...AND NORTHWEST THROUGH NORTH CENTRAL AND NORTHEAST MISSOURI. SLIGHTLY HIGHER VALUES IN THE 25 TO 30 PERCENT RANGE ARE EXPECTED OVER EAST CENTRAL KANSAS THROUGH CENTRAL MISSOURI. NORTHEAST WINDS AROUND 20 MPH...WITH GUSTS APPROACHING 30 MPH...COMBINED WITH THESE DRY CONDITIONS WILL RESULT IN VERY HIGH TO EXTREME FIRE GROWTH POTENTIAL TO THESE AREA THIS AFTERNOON. ANY FIRES THAT IGNITE THIS AFTERNOON WILL HAVE THE NECESSARY INGREDIENTS... INCLUDING DRY FUELS...TO SPREAD VERY QUICKLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED TODAY. KSZ025-102>104-MOZ001>008-011>017-020>024-028-029-180000- /O.NEW.KEAX.FW.W.0003.150317T1606Z-150318T0000Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-ATCHISON MO-NODAWAY- WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB- DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-PLATTE-CLAY- 1106 AM CDT TUE MAR 17 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR DRY CONDITIONS AND WINDS AROUND 20 MPH FOR FIRE WEATHER ZONES 001... 002...003...004...005...006...007...008...011...012...013...014... 015...016...017...020...021...022...023...024...025...028...029... 102...103 AND 104... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A RED FLAG WARNING FOR DRY CONDITIONS AND WINDS AROUND 20 MPH...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON KS... FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103 LEAVENWORTH AND FIRE WEATHER ZONE 104 WYANDOTTE. IN MISSOURI... FIRE WEATHER ZONE 001 ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER ZONE 003 WORTH...FIRE WEATHER ZONE 004 GENTRY...FIRE WEATHER ZONE 005 HARRISON...FIRE WEATHER ZONE 006 MERCER...FIRE WEATHER ZONE 007 PUTNAM...FIRE WEATHER ZONE 008 SCHUYLER...FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER ZONE 012 ANDREW...FIRE WEATHER ZONE 013 DE KALB...FIRE WEATHER ZONE 014 DAVIESS...FIRE WEATHER ZONE 015 GRUNDY...FIRE WEATHER ZONE 016 SULLIVAN...FIRE WEATHER ZONE 017 ADAIR...FIRE WEATHER ZONE 020 BUCHANAN...FIRE WEATHER ZONE 021 CLINTON...FIRE WEATHER ZONE 022 CALDWELL...FIRE WEATHER ZONE 023 LIVINGSTON...FIRE WEATHER ZONE 024 LINN MO...FIRE WEATHER ZONE 028 PLATTE AND FIRE WEATHER ZONE 029 CLAY. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * TIMING...WINDS WILL BE STRONGEST LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS...WHICH WILL RESULT IN THE HIGHEST FIRE DANGER. HOWEVER...LATER IN THE AFTERNOON THE WIND WILL EASE UP A BIT...BUT HUMIDITY LEVELS WILL BE BOTTOMING OUT BELOW 25 PERCENT. * RELATIVE HUMIDITY...AS LOW AS 23 PERCENT. * TEMPERATURES...AROUND 50. * IMPACTS...THE COMBINATION OF THE DRY AND BREEZY CONDITIONS WILL BRING VERY HIGH TO EXTREME FIRE GROWTH POTENTIAL TO THE AREA. ANY FIRES THAT IGNITE THIS AFTERNOON WILL HAVE THE NECESSARY INGREDIENTS...INCLUDING DRY FUELS SUCH AS NATIVE GRASSES AND BRUSH PILES...TO SPREAD VERY QUICKLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
723 WWUS83 KEAX 172358 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 658 PM CDT TUE MAR 17 2015 KSZ025-102>104-MOZ001>008-011>017-020>024-028-029-180100- /O.CAN.KEAX.FW.W.0003.000000T0000Z-150318T0000Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-ATCHISON MO-NODAWAY- WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB- DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-PLATTE-CLAY- 658 PM CDT TUE MAR 17 2015 ...RED FLAG WARNING IS CANCELLED FOR DRY CONDITIONS AND WINDS AROUND 20 MPH FOR FIRE WEATHER ZONES 001...002...003...004... 005...006...007...008...011...012...013...014...015...016...017... 020...021...022...023...024...025...028...029...102...103 AND 104... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DECREASED AND MOSTLY LOST THEIR GUSTS. WITH HIGH PRESSURE MOVING INTO THE REGION AND TEMPERATURES COOLING... HUMIDITY VALUES WILL BEGIN TO INCREASE. THUS THE RED FLAG WARNING IS CANCELLED. $$ CDB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Mar 17, 5:42 AM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Mar 17, 5:42 AM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 542 AM CDT Tue Mar 17 2015 .DISCUSSION... Issued at 349 AM CDT TUE MAR 17 2015 Significantly cooler temperatures are anticipated in the wake of a strong cold front which swept through the region early this morning; however, highs are still expected to reach or even slightly exceed their seasonal normals in the mid to possibly upper 50s. Surface high pressure will then build late Tuesday night, allowing temps to drop to or below freezing by early Wednesday morning. Wildfire danger is not expected to be quite as high this afternoon as in previous days, since NNE winds will begin to diminish by the time RH drops this afternoon. However, a period of RH less than 30% and NNE winds greater than 10 mph is expected across northwest MO and northeast KS this afternoon, elevating the fire danger. A shortwave trough is still progged to lift northeastward into the region Wednesday afternoon, spreading the potential for light rain showers across the southern and especially southeastern half of the CWA. Measurable precipitation will likely hold off until afternoon, due to the fairly significant dry air that will have to be overcome before precipitation begins to fall, and amounts should be at most a few tenths of an inch across central MO, tapering to just a few hundredths by the MO River. Cooler air filtering in under the upper trough and cloud cover/evaporative cooling associated with any rain showers will make Wednesday the coolest day in the forecast period, with highs remaining in the lower to mid 50s. As the upper trough exits the region, warmer temperatures will begin again by Thursday and continue into to build into the end of the work week, bringing highs back into the 60s for both Friday and Saturday. A few rain chances are also possible this weekend as upper level flow flattens and allows a few weak disturbances to wash through the area this weekend, but potential rainfall amounts look low at this point. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 542 AM CDT TUE MAR 17 2015 Breezy conditions and a few scattered low clouds are expected this morning as a cold front sweeps through the area. Although patches of MVFR stratus are possible through 15z, the duration of any broken ceilings is too short to warrant a mention in the TAF at this time. Otherwise, just scattered high clouds and gradually diminishing NNE winds are forecast through the remainder of the TAF period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Laflin AVIATION...Laflin
Hazardous weather outlook, Mar 16, 2:28 PM CDT, 20 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 228 PM CDT MON MAR 16 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171930- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 228 PM CDT MON MAR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL WILDFIRE DANGER WILL CONTINUE THIS AFTERNOON AND EVENING. HUMIDITY WILL DROP INTO THE 15 TO 30 PERCENT RANGE...WHILE WINDS GUST BETWEEN 20 AND 30 MPH AREA WIDE. A RED FLAG WARNING IS IN EFFECT FOR ALL THE OUTLOOK AREA OUTSIDE OF CENTRAL MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED.
Nearby
Red Flag Warnings in Missouri, 2015Red Flag Warnings in Kansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.